Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2005, 8:40 PM MDT for Goshen County, Wyoming; Scotts Bluff County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 8:40 PM MDT (02:40 UTC)
- Expired
- Jul 3, 2005, 9:33 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Scotts Bluff County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 103 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:44 PM MDT | HAIL 1 | 2 E Yoder, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 040241 SVRCYS NEC157-WYC015-040330- /O.NEW.KCYS.SV.W.0093.050704T0240Z-050704T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 840 PM MDT SUN JUL 3 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING * UNTIL 930 PM MDT * AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR YODER...OR ABOUT 9 MILES SOUTH OF TORRINGTON...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PACKER LAKE AND LYMAN BY 850 PM MDT STEGALL AND 9 MILES SOUTHWEST OF MORRILL BY 855 PM MDT LAT...LON 4204 10423 4188 10434 4175 10402 4195 10383 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 040308 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 907 PM MDT SUN JUL 3 2005 NEC157-WYC015-040330- /O.CON.KCYS.SV.W.0093.000000T0000Z-050704T0330Z/ SCOTTS BLUFF NE-GOSHEN WY- 907 PM MDT SUN JUL 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR EAST CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES... AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PACKER LAKE...OR ABOUT 15 MILES SOUTHEAST OF TORRINGTON...MOVING EAST AT 35 MPH. THE STORM PRODUCED QUARTER SIZE HAIL 2 MILES EAST OF YODER AT 844 PM. LAT...LON 4204 10423 4188 10434 4175 10402 4195 10383 $$ DAUGHERTY
000 WWUS55 KCYS 040333 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 931 PM MDT SUN JUL 3 2005 NEC157-WYC015-040341- /O.EXP.KCYS.SV.W.0093.000000T0000Z-050704T0330Z/ SCOTTS BLUFF NE-GOSHEN WY- 931 PM MDT SUN JUL 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES EXPIRES AT 930 PM MDT... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR EAST CENTRAL GOSHEN COUNTY AND NORTHWESTERN SCOTTS BLUFF COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM HAD MOVED OUT OF THE AREA AND NO LONGER POSES A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4204 10423 4188 10434 4175 10402 4195 10383 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:55 PM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 2:55 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT SUN JUL 3 2005 .SHORT TERM...SOME DECENT TSTMS HAVE BEEN FIRING ALONG AND JUST SOUTH OF SOUTHERN BORDER OF CWA THIS AFTERNOON. LAPS DATA SHOWS GOOD INSTABILITY AND CAPE OVER EASTERN...ESPECIALLY SERN...PART OF CWA. WILL KEEP LOW POPS GOING THIS EVENING MAINLY ACROSS THE FAR SOUTHERN CWA THOUGH ISOLATED TSTMS NOT OUT OF QUESTION EVEN IN NORTHERN PART OF CWA. GFS HAS LEANED MORE TOWARD PERSISTENT ETA/NAM SOLUTION OF SHOWING SOME SHOWERS LINGERING OVERNIGHT AND MON MORNING ACROSS NERN THIRD TO HALF OF CWA...SO WILL KEEP THESE IN FORECAST. NAM NOT AS GRIM ON ITS INSTABILITY PROG MON AFTERNOON. STILL...WITH GOOD DIRECTIONAL SHEAR FROM ESE WINDS AT SURFACE AND WNWLY FLOW ALOFT...WILL BE SCATTERED SHOWERS/TSTMS ALONG AND EAST OF LARAMIE RANGE MON AFTERNOON...FEW POSSIBLY STRONG FROM CYS TO SNY AREA. WILL LOWER MAX TEMPS MON A LITTLE BASED ON GUIDANCE AND MORE CLOUDS. .LONG TERM... MON NIGHT THROUGH THU...FOR MONDAY NIGHT THROUGH THURSDAY...WEAK W/SW FLOW ALOFT WITH ANY THUNDERSTORM ACTIVITY DIMINISHING THROUGH THE NIGHT. RIDGE AMPLIFIES TUESDAY IN RESPONSE TO DIGGING PAC NW SHORTWAVE. BOTH THE GFS AND ETA BUILD A FAIR AMOUNT OF INSTABILITY TUESDAY AFTERNOON AS OUR SE SECTIONS SEE RETURN FLOW FROM THE SE...SO A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION IN THIS AREA BUT ATTM...NOTHING WIDESPREAD. MILD AND DRY CONDITIONS CONTINUE INTO WEDNESDAY AS RIDGE FLATTENS A BIT IN RESPONSE TO FAST MOVING SHORTWAVE ALONG THE US/CANADIAN BORDER. THIS SHORTWAVE DROPS A BOUNDARY TOWARDS OUR AREA THURSDAY AFTERNOON HOWEVER LIMITED CONVECTION WILL BE EXPECTED. DEMKO THU NIGHT THROUGH SUNDAY...FAIRLY TYPICAL SUMMERTIME PATTERN WILL PREVAIL WITH WARM TO HOT DAYTIME TEMPERATURES AND MAINLY DRY CONDITIONS. WILL KEEP POPS LOW ENOUGH TO PRECLUDE MENTION OF RAIN AND BLEND IN WELL WITH NEIGHBORING OFFICES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 3, 10:52 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT SUN JUL 3 2005 NEZ001>003-019>021-054-055-WYZ059-060-067>070-041130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1052 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO MUCH OF TONIGHT. WHILE NO SEVERE WEATHER IS ANTICIPATED...A FEW STORMS THIS AFTERNOON AND EVENING MAY PRODUCE WIND GUSTS TO 50 MPH AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY ON THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. ON WEDNESDAY... THERE COULD BE A FEW LATE DAY THUNDERSTORMS NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING. HOWEVER...SPOTTERS MAY BE NEEDED MONDAY AND TUESDAY. WYZ061>066-041130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1052 AM MDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND PARTS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF INTERSTATE 80 TODAY. A FEW STORMS WILL PRODUCE STRONG WIND GUSTS TO 50 MPH...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WYOMING MONDAY AND TUESDAY. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS. A FEW THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING NEAR THE SOUTHERN WYOMING BORDER. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jul 4, 3:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jul 4, 4:16 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 53 min |
| Jul 4, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 50 min |
| Jul 4, 12:48 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 22 min |
| Jul 4, 5:17 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 47 min |
| Jul 4, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.